I Don't Believe I Have Schizophrenia

Updated
ping pong Says:

My doctor keeps prescribing psychotic drugs to me and all they do is make me feel detached from reality and gain weight. I am on Risperidone .5 mg and the withdrawals are horrible. Can anyone help me?

8 Comments

Earliest Newest Votes
1
Ruth Says:

Wing yourself off these psychotic meds. They're bad news. Get on a good diet and get yourself some activated charcoal tablets from walmart and some niacin b-6 tablets, drink lots of water, start making yourself some healthy smoothies with spinach and fruit to help the brain mostly. Hemp seeds are good too for your omega 3/6/9. They carry this at walmart in the baking isle.

Was this helpful? 0
2
Mrsann Says:

Can I ask what issue's are you dealing with before taking the psychotics?

Was this helpful? 0
3
Kevin Says:

Hello Ping Pong,

If you feel that the medical attention that your provider is giving you is inadequate then I would suggest getting a second opinion from a different doctor. Mental illnesses are difficult to treat as they are not as easy to pinpoint as a physical wound would be and our medical advancements have not reached a point where we can fully understand the human brain and the illnesses that affect them. The best we can do for now is hope to find a medical professional who makes educated decisions on our behalf and sometimes they get it wrong. Simple as that.

Speaking from personal experience it took me a considerable amount of time and patience to find a doctor who was willing to work with me on root causes rather than symptoms of my issues. I would give each doctor up to 6 months to make any amount of progress, 3 or less months to the ones I felt were not listening and simply prescribing me "mood enhancers" to get me out the door.

I really hope you find a doctor who works well with you. Good luck and best wishes.

Was this helpful? 0
4
Mrsann Says:

My daughter was given psychotic meds for schizophrenia/bipolar and now shes herself again and all happen is her menstral started back after 4 years no meds no nothing shes back to her normal self could this be the issue?

Was this helpful? 0
5
Mrsann Says:

What symptoms were you having that they even started you on the psychotic meds? These Drs usually start out and say you're depressed and they eventually work their way in our heads making us believe we're crazy so much that maybe we want to harm ourselves. Yeah right. Then comes the questions like "are you hearing voices?" These medicines mess with our neurotransmitters in the brain to the point where we can't function properly on our own and you do feel detached from reality. And yeah, the voices are a reality. It does happen. But being schizophrenic isn't always the issue and these psychotic meds definitely aren't the answer. It's just putting a band-aid on a wound that we know's gonna get a lot worse in the long run. Just saying.

Was this helpful? 1
6
Orphaned Says:

My mother was on that medication and she just killed herself. I don’t know what her diagnosis was, but I know they love to pass atypical antipsychotics out to anyone who doesn’t respond to SSRIs. It’s ridiculous.
Dopamine is important but rather than even look at that they jam people with antipsychotics that physically harm them.

Was this helpful? 0
7
Orphaned Says:

My mom was getting injections of that medication and it didn’t do a thing to benefit her mental health.
It made her anxiety and panic worse. She gained 45 lbs. As an already overweight type 2 diabetic this was extra bad, oh and constipation so bad that she had to get colonoscopy prep from the ER. And she reported that it gave her suicidal ideations.
Her doctor responded to her complaints about side effects by increasing her dose. She went to the ER because she stopped eating. They told her that her constipation was a delusion but gave her the prep again, another shot of this crap, and sent her home. She died 5 days later.
There was no benefit to her being on this medication. The paranoia anxiety and panic was worse than ever, and the extra stuff was only an issue on this medication.
I have no advice about withdrawals. Maybe research what supplements may help. When I had Gabapentin withdraws magnesium was life changing.
Good luck. ??

Was this helpful? 0
8
A concerned parent Says:

Hi ping pong I have a daughter with schizophrenia/bipolar what kind of symptoms were you experiencing prior to taking the psychotic meds? If you dont mind me asking

Was this helpful? 0

More Discussions:

Schizophrenia treatments

My son was taking 37.5mg Risperdal injectible for Paranoid Schizophrenia. He was stable, he moved to another state and h...

9 REPLIES
What is Schizophrenia?

What causes schizophrenia and what are some treatment options? ## From the NIH: The cause of schizophrenia are not compl...

5 REPLIES
Clozapine / schizophrenia

My son has been in the Hospital for 6 weeks for schizophrenia. He is on his fourth medicine (clozapine). The first week ...

34 REPLIES
diagnosed with schizophrenia and horrible side effects after taking and stopping lyrica

when taking lyrica I noticed it was helping with the nerve pain and my fibro a little but it was increasing and bringing...

6 REPLIES
My Mother Is A Schizophrenia Patient Aged 65she Was Given Chlorpromazine For Period Of 13 Years And Recently Doctor Changed To Olanzepineshe Did Wellb

kindly advise is it safe to use qutipine to a 65 year old patient as she is drowsy all throughout the day.she was on chl...

2 REPLIES
Best medicine for schizophrenia

Looking to find out the best medicine to treat schizophrenia. ## Hello, Valerie! How are you? There is really no 'be...

7 REPLIES
Risperdal 2mg for schizophrenia

Dear sir My daughter (married) age 26 yrs taking Risperdal for schizenphrenia advised by doctor since 4yrs.If she discon...

4 REPLIES
Taking of medicines for schizophrenia

I was taking sizopin 100 mg and azona (zipsydon) 40 mg since last 3 years Now since last one month I am taking skizoril ...

Suboxone, alcohol, withdrawal, schizophrenia

My brother has been suffering from paranoia and delusions for about six months. He has has been a heavy drinker for seve...

5 REPLIES
I believe I may have ADD or ADHD...

And possibly may need ritalin-- how does one go about being tested for adult ADD or ADHD and figuring out the treatment ...

3 REPLIES